2287 Shares

Streptococci?

Streptococci? Topic: Streptococci?
July 17, 2019 / By Ascelina
Question: i have that n i'm taking antibiotics . but i had a fever not too long ago n now i feel my heart's palpitations becoming faster. it's weird n sometimes i cant breath....is it a side effect? i'm taking factive or is it another symptom? what should i do?
Best Answer

Best Answers: Streptococci?

Zefania Zefania | 6 days ago
It could be a sign of rheumatic fever, an autoimmune complication. Rheumatic fever can be caused by any type of group A strep (S. pyogenes) and happens 2-3 weeks after the initial infection; antibodies attack the heart and joints; often patients can get repeated damage that accumulates with each infection; for this reason antibiotics are given before dental work is done on patients who have had rheumatic fever. It can cause serious damage to your heart and is something that will effect what you need to do later in life to prevent further damage to your heart, so I'd get it looked at.
👍 280 | 👎 6
Did you like the answer? Streptococci? Share with your friends

Siward Siward
The streptococci bacteria, unchecked, can cause Rheumatic Fever, a bad news condition that can result in damage to your heart valves. Mine is mitral valve stenosis, scarring that prohibits the valve from opening as far as it should. Later in life this can cause back-pressure on the lungs, thus pulmonary hypertension and much breathing difficulty. As for the antibiotic, you could be having an allergic reaction that causes rapid heart beat. In my case it was Zithromycin (via IV), not only caused rapid heart rate and feeling of physical anxiety in the chest, but also blood pressure of 180/xx, and my normal bp is 100/60. Also, I'd had the anti B before with no problem. Call your doctor right away, or if the breathing is bad enough to be scary, go to the Emergency Room. You could leave a message for the doc that you're going.
👍 120 | 👎 2

Opher Opher
Call the doctor!!! Your antibiotic may not be working. Tell the doctor what is happening right away. Strep can affect the heart. Or you may be allergic to the antibiotic. In any case don't play around with this ,its sounds serious.
👍 115 | 👎 -2

Layton Layton
have an ekg.make sure it's a "12 lead". you may have long QT syndrome, which is a genetic electrical problem with the heart. certain antibiotics will cause an arrhythmia. symptoms would be chest tightness, a fluttering sensation, and shortness of breath.
👍 110 | 👎 -6

Jackson Jackson
A fever will make your heart beat faster also you may be having a reaction to your antibiotic.Palpitations also can be brought on by stress and this is very common.Only your doc can tell you.
👍 105 | 👎 -10


If you have your own answer to the question Streptococci?, then you can write your own version, using the form below for an extended answer.